Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 260, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 20, 2005, 9:23 PM EDT for Preston County, West Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2005, 9:23 PM EDT (01:23 UTC)
- Expired
- Aug 20, 2005, 10:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:40 PM EDT, 7 hours 43 minutes earlier.
Area forecast discussion, Aug 20, 1:40 PM EDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 140 PM EDT SAT AUG 20 2005 .SHORT TERM (TONIGHT THRU SUNDAY)... STRONG CAP OVER CWA WILL LIMIT ANY CONVECTIVE DEVELOPMENT OVR AREA SO TSTMS TNGT WILL BE WITH COLD FRONT STILL BACK IN INDIANA. LINE OF TSTMS IS DEVELOPING IN WATCH AREA OVR CENTRAL OHIO ATTM. BIGGEST THREAT 21Z-03Z AS STORMS PUSH EASTWARD. COOLER DRIER AIR WILL GRADUALLY SPREAD INTO AREA BEHIND BOUNDARY AFT 06Z BRINGING FAIR WX ON SUNDAY. && .LONG TERM (SUNDAY NIGHT THRU SATURDAY)... DRY AND COOL HIGH PRESSURE IN CONTROL MUCH OF WEEK WITH BELOW NORMAL TEMP. WENT WITH LOW CHC POPS IN THE NRN TIER OF COUNTIES NEAR AND NORTH OF I-80 LATER SUNDAY NIGHT AND MONDAY AS COLDER AIR ALOFT WITH UPPER TROF MOVES BY. NEXT FRONT NOW SLOWED AT LEAST A DAY AT THE END OF THE WEEK AND REMOVED POPS FRIDAY AND LEFT SATURDAY DRY FOR NOW. && .AVIATION... VSBY 2SM TSRA OVC020CB IN SCT STRONG TSTMS AFT 21Z WITH APPROACH OF FRONTAL BOUNDARY. AREAS 4SM -SHRA OVC020 AFT MDNT. SOME FOG WITH VSBY 4SM BR CIGS BKN020 TOWARD MORNING. CONDS IMPROVING TO SCT050 BY 15Z SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 20, 5:00 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT AUG 20 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-023-041-210900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- 500 AM EDT SAT AUG 20 2005 HAZARDOUS WEATHER OUTLOOK FOR EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT. THE OVERALL HAIL THREAT IS EXPECTED TO BE LIMITED. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY.
In the hours before
Local storm report, Aug 20, 7:44 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
744 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD WHITEHALL 40.36N 79.99W
08/20/2005 ALLEGHENY PA AMATEUR RADIO
ROAD CLOSURES FROM FLOODING.
&&
RDEMARISLocal storm report, Aug 20, 7:51 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL GREENSBURG 40.31N 79.54W
08/20/2005 0.88 INCH WESTMORELAND PA PUBLIC
&&
RDEMARISLocal storm report, Aug 20, 7:58 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG CALIFORNIA 40.07N 79.91W
08/20/2005 WASHINGTON PA PUBLIC
LARGE BRANCHES BLOWN DOWN.
0710 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
08/20/2005 BROOKE WV EMERGENCY MNGR
TREES DOWN.
&&
RDEMARISLocal storm report, Aug 20, 8:18 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL JEANNETTE 40.33N 79.61W
08/20/2005 0.88 INCH WESTMORELAND PA PUBLIC
&&
RDEMARISLocal storm report, Aug 20, 8:26 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
826 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG SOUTH CONNELLSVILLE 39.99N 79.58W
08/20/2005 FAYETTE PA AMATEUR RADIO
TREES AND POWER LINES DOWN.
&&
RDEMARISSpecial weather statement, Aug 20, 9:16 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 916 PM EDT SAT AUG 20 2005 MDZ001-PAZ032-WVZ021>023-210215- FAYETTE PA-GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV- 916 PM EDT SAT AUG 20 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...FAYETTE...MONONGALIA...PRESTON AND MARION... AT 909 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF ELLIOTTSVILLE... MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...ELLIOTTSVILLE...FARMINGTON...MARKLEYSBURG...ACCIDENT... BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE PARK... FINZEL...FRIENDSVILLE...GORMAN...GRANTSVILLE...KITZMILLER...MCCOMAS BEACH...MCHENRY...MERRILL...MINERAL SPRING...MOUNTAIN LAKE PARK... NEW GERMANY...OAKLAND...PINEY GROVE...REDHOUSE...SWALLOW FALLS STATE PARK...BENTONS FERRY...SILVER LAKE...BROWNS CHAPEL...BRUCETON MILLS...CATHEDRAL STATE PARK...CHEAT NECK...CLIFTON MILLS... COLFAX...CRANESVILLE...DELLSLOW...FELLOWSVILLE...GLADESVILLE... HAZELTON...KINGWOOD...LAUREL RUN...MASONTOWN...NEWBURG... ROWLESBURG...TERRA ALTA...TUNNELTON...VALLEY FALLS...VALLEY POINT AND WINFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE. SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING CAN ALSO OCCUR. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:06 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.